MAUDE Adverse Event Report: RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC

RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 80617
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaft was broken.A renegade stc 18 catheter was selected for use.During preparation, when taking out the device from the carrier, there was too much friction felt between the catheter and carrier.The device was successfully taken out, however the proximal shaft was broken.The device had not been advanced to the patient's artery.The procedure was completed with another of the same device.There were no patient complications reported.
 
Event or Problem Description
It was reported that the shaft was broken.A renegade stc 18 catheter was selected for use.During the preparation, when taking out the device from the carrier, there was too much friction felt between the catheter and carrier.The device was successfully taken out, however the proximal shaft was broken.The device had not been advanced to the patient's artery.The procedure was completed with another of the same device.There were no patient complications reported.It was further reported that the catheter surface and carrier tube are flushed prior to removal from carrier hoop.The patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device was inspected for any damage or irregularities.The renegade hi flo showed damage in the form of a separation in the hub.The inner liner was separated also.The separation looked consistent with a bending and tensile force breaking which could be caused by insufficient flushing of saline before removing the device from the carrier.Because of the damage to the catheter no other functional testing was done.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage.Device analysis determined the condition of the returned device was consistent with the reported information of a separation or break.

Brand Name
RENEGADE STC 18
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11807240
Report Number2134265-2021-05593
Device Sequence Number3634877
Product Code DQO
UDI-Device Identifier08714729444442
UDI-Public08714729444442
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K023681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2022
Device Model Number80617
Device Catalogue Number80617
Device Lot Number0024074708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1